Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 20, 2015, 6:26 PM CDT for Geneva County, Alabama; Holmes County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2015, 6:26 PM CDT (23:26 UTC)
- Expired
- Mar 20, 2015, 7:03 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 61 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS52 KTAE 202326
SVRTAE
ALC061-FLC059-210015-
/O.NEW.KTAE.SV.W.0018.150320T2326Z-150321T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM CDT FRI MAR 20 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
NORTHERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 715 PM CDT
* AT 626 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAMSON...OR
10 MILES NORTHWEST OF GENEVA...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...VAUGHANVILLE...
PERA...PINEY GROVE...LYTLE...SWEETGUM HEAD...SPEARS...
SELLERSVILLE...MARL...LOGAN FIELD MUNICIPAL A/P AND CHANCELLOR.
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 3119 8607 3120 8593 3117 8579 3094 8594
3114 8610
TIME...MOT...LOC 2326Z 309DEG 18KT 3114 8600
$$
18-WOOL1 follow-up statement
023
WWUS52 KTAE 210003
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM CDT FRI MAR 20 2015
ALC061-FLC059-210012-
/O.CAN.KTAE.SV.W.0018.000000T0000Z-150321T0015Z/
GENEVA AL-HOLMES FL-
703 PM CDT FRI MAR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENEVA AND NORTHERN
HOLMES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3119 8607 3120 8593 3117 8579 3094 8594
3114 8610
TIME...MOT...LOC 0001Z 309DEG 18KT 3102 8583
$$
52-MCDERMOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:39 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 20, 3:39 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 439 PM EDT FRI MAR 20 2015 .NEAR TERM [THROUGH TONIGHT]... 18Z SURFACE ANALYSIS SHOWS A WEAK STATIONARY FRONT BISECTING THE COUNTY WARNING AREA NEAR ALBANY AND EXTENDING WEST, JUST NORTH OF DOTHAN. ALONG AND SOUTH OF THIS BOUNDARY MID 60S DEW POINTS AND DECENT INSOLATION IS PROVIDING ENOUGH INSTABILITY FOR ISOLATED SHOWERS. WITH SOME INSTABILITY ALOFT, ISOLATED THUNDERSTORMS ARE POSSIBLE BUT THIS SHOULD BE CONFINED TO WESTERN PORTIONS OF THE FORECAST AREA IN SOUTHEAST ALABAMA AND NORTHERN PARTS OF THE WESTERN PANHANDLE. AS WE MOVE THROUGH TONIGHT MOST SHOWERS AND STORMS SHOULD DISSIPATE BEFORE MIDNIGHT, HOWEVER, SOME LIGHT RAIN IS POSSIBLE IN NORTHERN PORTIONS OF THE FORECAST AREA CLOSER TO AND ALONG THE STATIONARY FRONT. WITH ABUNDANT MOISTURE IN THE LOWER LEVELS, AND CALM WINDS, PATCHY AREAS OF FOG ARE POSSIBLE TONIGHT. TEMPERATURES SHOULD REMAIN MILD FOR THIS TIME OF THE YEAR AND BOTTOM OUT AROUND THE LOW TO MID 60S. .SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]... THE UPPER LOW OVER THE BAJA WILL OPEN UP AND MOVE EAST DURING THIS PERIOD WITH THE REMNANT SHORT WAVE REACHING OUR FORECAST AREA SUNDAY NIGHT. THE SURFACE LOW ASSOCIATED WITH THIS FEATURE WILL DEEPEN OVER TEXAS SATURDAY NIGHT AND THEN MOVE EAST ALONG THE GULF COAST. THERE ARE STILL TIMING DIFFERENCES WITH RESPECT TO THE LOW TRACK WITH THE EURO GENERALLY FASTER THAN THE CONSENSUS IN BRINGING IT EASTWARD. CONVECTION ON SATURDAY WILL BE DRIVEN BY THE STATIONARY FRONT DRAPED ACROSS THE GULF COAST WITH SOME CONTRIBUTION FROM THE SEA BREEZE. POPS WILL BE IN THE 20-40% RANGE. POPS WILL BEGIN TO INCREASE LATER SATURDAY NIGHT AND INTO SUNDAY AS THE SURFACE LOW APPROACHES. BY SUNDAY AND SUNDAY NIGHT, POPS WILL RANGE FROM CATEGORICAL (80%) NORTH TO CHANCE (30-40%) ALONG THE COAST. TEMPS WILL REMAIN WELL ABOVE NORMAL THROUGH THIS PERIOD FOR MOST OF THE AREA. THE ONLY EXCEPTION WILL BE THE NORTHERN TIER OF ZONES NORTH OF A DOTHAN TO MOULTRIE LINE WHERE ABUNDANT CLOUD COVER AND FREQUENT RAIN WILL KEEP MAX TEMPS CLOSER TO SEASONAL LEVELS ON SUNDAY. .LONG TERM [MONDAY THROUGH FRIDAY]... MONDAY'S POPS ARE SUBJECT TO CHANCE ONCE WE GET A BETTER HANDLE ON THE TIMING OF THE LOW. FOR THE TIME BEING, POPS REFLECT THE LOW CONTINUING TO IMPACT THE REGION WITH LIKELY POPS EAST DROPPING OFF TO ABOUT 40% FROM PANAMA CITY WEST. A BRIEF LULL IN THE WEATHER IS EXPECTED ON TUESDAY AS ZONAL FLOW BECOMES ESTABLISHED AT UPPER LEVELS AND SURFACE HIGH PRESSURE SETTLES SOUTHWARD. THE NEXT FRONTAL SYSTEM WILL APPROACH LATE IN THE WEEK INCREASING POPS ONCE AGAIN. && .AVIATION... [THROUGH 18Z SATURDAY] MOST TERMINALS ARE CURRENTLY VFR WITH CEILINGS AROUND 4-5K FEET. DHN AND ABY COULD SEE VCSH/VCTS LATER THIS EVENING. LARGEST CONCERN IS HOW LOW CIGS/VIS WILL DROP TONIGHT. CURRENTLY ALL TERMINALS SHOULD SEE MVFR OR LOWER BEGINNING AROUND THE 03-06Z TIME PERIOD. FROM 06Z- 12Z ALL TERMINALS ARE LIKELY TO SEE IFR/LIFR CONDITIONS AS VIS IS FORECASTED TO DROP TO NEAR 1 MILE AND CIGS LOWER AT MOST TERMINALS TO NEAR 1000 FEET. AFTER 14Z DIURNAL MIXING SHOULD HELP INCREASE VISIBILITIES, BUT LOW CIGS COULD STILL PERSIST THROUGH 16Z. && .MARINE... A WEAK PRESSURE PATTERN WILL PERSIST THROUGH THE WEEKEND, RESULTING IN A CONTINUATION OF RATHER LOW WINDS AND SEAS EVEN AS RAIN CHANCES INCREASE AHEAD OF WEAK AREA OF LOW PRESSURE. BY MONDAY NIGHT, WINDS WILL INCREASE OUT OF THE EAST AND NORTHEAST AS HIGH PRESSURE BUILDS DOWN THE EASTERN SEABOARD. MOST OF THE INCREASE WILL OCCUR DURING THE OVERNIGHT HOURS MONDAY AND TUESDAY NIGHTS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AND KEEP RELATIVE HUMIDITIES HIGH. && .HYDROLOGY... SCATTERED SHOWERS ARE EXPECTED THROUGH SATURDAY WITH MORE ORGANIZED CHANCES OF RAIN BY SUNDAY. RAINFALL THROUGH THIS PERIOD SHOULD AVERAGE BETWEEN 1 TO 2 INCHES, WITH ISOLATED HEAVIER TOTALS NEARING 3 INCHES ACROSS SOUTHERN ALABAMA AND GEORGIA. THESE AMOUNTS WOULD BE SUFFICIENT TO ALLOW SOME RIVER POINTS ACROSS SOUTHWESTERN GEORGIA TO APPROACH OR EXCEED ACTION STAGE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 64 86 64 81 62 / 20 30 30 60 60 PANAMA CITY 66 76 64 75 64 / 20 20 20 40 60 DOTHAN 63 81 62 74 60 / 40 30 50 70 70 ALBANY 62 81 59 72 59 / 30 20 50 80 80 VALDOSTA 64 85 62 81 61 / 30 30 30 70 60 CROSS CITY 62 85 62 82 61 / 10 20 10 40 40 APALACHICOLA 66 78 65 77 65 / 10 10 20 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...HARRIGAN/DOBBS SHORT TERM...WOOL LONG TERM...WOOL AVIATION...HARRIGAN/DOBBS MARINE...WOOL FIRE WEATHER...MCDERMOTT HYDROLOGY...GODSEY
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.